Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 18, 2013, 5:14 AM MST for Albany County, Carbon County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 18, 2013, 5:14 AM MST (12:14 UTC)
- Expired
- Nov 18, 2013, 8:38 AM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 6:01 AM MST | HIGH SUST WINDS 43 | Arlington, WY | ARLINGTON WYDOT SITE. AVERAGE SUSTAINED WINDS OVER PAST HOUR ENDING AT 601 AM MDT. PEAK GUST TO 61 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 0.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS75 KCYS 181214 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 514 AM MST MON NOV 18 2013 ...STRONG WINDS OCCURRING NEAR THE ARLINGTON AREA THIS MORNING... .A TIGHT SURFACE PRESSURE GRADIENT AND STRENGTHENING WINDS ALOFT ARE COMBINING TO PRODUCE STRONG SOUTHWEST WINDS THIS MORNING IN GAP LOCATIONS WITHIN THE NORTH SNOWY RANGE FOOTHILLS. THIS INCLUDES THE INTERSTATE 80 CORRIDOR NEAR ARLINGTON. THESE WINDS WILL PERSIST THROUGH 9 AM BEFORE EASING THROUGH THE LATE MORNING. WYZ110-181600- /O.NEW.KCYS.HW.W.0031.131118T1214Z-131118T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 514 AM MST MON NOV 18 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...THROUGH 9 AM MST THIS MORNING. * WINDS...SOUTHWEST WINDS 35 TO 50 MPH GUSTING TO 65 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED...ESPECIALLY ALONG INTERSTATE 80 BETWEEN MILE MARKERS 250 AND 280. STRONG WINDS POSE A SIGNIFICANT BLOW OVER RISK TO THESE VEHICLES AS WELL AS THE POTENTIAL FOR DRIVING DIFFICULTIES TO OTHER VEHICLES AS WELL. MOTORISTS ARE URGED TO USE CAUTION AND EXPECT A SUDDEN INCREASE IN WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ RJM
1 follow-up statement
515 WWUS75 KCYS 181538 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 838 AM MST MON NOV 18 2013 WYZ110-181645- /O.CAN.KCYS.HW.W.0031.000000T0000Z-131118T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 838 AM MST MON NOV 18 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED OVER THE AREA THIS MORNING AND HIGH WIND SPEEDS ARE NO LONGER EXPECTED. SOME GUSTS AROUND 40 TO 45 MPH ARE STILL LIKELY IN SOME AREAS INTO THIS AFTERNOON. $$ RE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 18, 4:16 AM MST, 58 minutes earlier.
Area forecast discussion, Nov 18, 4:16 AM MST, 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED LONG TERM NATIONAL WEATHER SERVICE CHEYENNE WY 416 AM MST MON NOV 18 2013 .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 244 AM MST MON NOV 18 2013 WIND GUSTS CONTINUE TO HOVER AROUND 50 MPH IN THE NORTH SNOWY RANGE FOOTHILLS NEAR ARLINGTON THIS MORNING. EXPECT THESE WINDS TO EASE THROUGH SUNRISE AS THE INVERSION AT THE SURFACE STRENGTHENS AND LIFTS THE STRONGER WINDS OFF THE SURFACE. A BROAD AND FLAT RIDGE WILL MOVE OVERHEAD TODAY AND WILL BRING WARMER TEMPERATURES AND MOSTLY CLEAR SKIES TO THE FORECAST AREA. LIKELY WILL JUST SEE SOME HIGH CIRRUS MOVE OVERHEAD IN ZONAL FLOW ALOFT...WITH TEMPS IN THE 40S OUT WEST WITH 50S ACROSS THE EASTERN PLAINS. A STRONGER SHORTWAVE MOVING INTO THE NORTHERN ROCKIES THIS EVENING WILL DEEPEN THE LEE SIDE PRESSURE TROUGH. THE GRADIENT DOES NOT LOOK TO BE TOO STRONG...BUT WESTERLY WINDS WILL AGAIN BE GUSTY AT TIMES IN THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE. WINDS AT THE 700 MB LEVEL ARE PROGGED TO BE AROUND 40 KT IN THAT AREA...SO LOOKING AT MORE GUSTS AROUND 50 MPH THROUGH TUESDAY AND TUESDAY NIGHT. THIS SHORTWAVE WILL THEN MOVE OVERHEAD IN THE ZONAL FLOW PATTERN ON TUESDAY...WITH MOIST UPSLOPE FLOW ALONG THE WESTERN SLOPES PRODUCING SNOW SHOWERS THROUGH TUESDAY NIGHT. MAINTAINED HIGHER POPS FOR THE SNOWY AND SIERRA MADRE MOUNTAINS IN THIS PATTERN...WITH LIGHT SNOW/FLURRIES A POSSIBILITY IN SURROUNDING VALLEYS. TEMPERATURES WILL BE SLIGHTLY COOLER ON TUESDAY AS THE SHORTWAVE ADVECTS IN COOLER AIR AND MORE CLOUD COVER. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 330 AM MST MON NOV 18 2013 THERE IS GOOD MODEL CONSENSUS HANDLING THE MIDWEEK ARCTIC PLUNGE AFFECTING AREAS EAST OF THE CONTINENTAL DIVIDE. MAIN SHORTWAVE MOVES EAST ACROSS MONTANA AND NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT. THE ARCTIC COLD FRONT WILL BE LOCATED NEAR A CASPER TO ALLIANCE LINE WEDNESDAY MORNING...AND FROM WESTERN COLORADO TO THE TEXAS/OKLAHOMA PANHANDLE WEDNESDAY EVENING. WITH UPPER DYNAMICS DISPLACED WELL NORTH OF THE CWA...LIFT FOR SNOWFALL WILL RELY ON UPSLOPE/OROGRAPHIC FLOW. SNOW WILL BE ONGOING WEDNESDAY MORNING OVER THE SNOWY/SIERRA MADRES...WITH SNOW BECOMING WIDESPREAD ELSEWHERE FROM NORTH TO SOUTH THROUGH THE AFTERNOON. THE SNOW WILL GENERALLY BE LIGHT AS IT PERSISTS THROUGH THURSDAY. QPF AMOUNTS DURING THIS PERIOD WILL RANGE FROM 0.10 TO 0.25"...EQUATING TO 2 TO 4 INCHES OF SNOW. SNOW TAPERS OFF FROM NORTH TO SOUTH THURSDAY NIGHT WITH LITTLE ADDITIONAL ACCUMULATION. WINDS BEHIND THE FRONT WILL BECOME NORTHERLY WITH BRISK CONDITIONS FOR THE PLAINS WEDNESDAY NIGHT AND THURSDAY MORNING. MUCH COLDER TEMPERATURES (20 TO 25 DEGREES) ARE EXPECTED THURSDAY AS 700MB TEMPERATURES PLUMMET TO -12C. HIGHS WILL BE IN THE 20S. LOWS THURSDAY NIGHT WILL FALL INTO THE UPPER SINGLE DIGITS AND TEENS. THE ECMWF IS 5 TO 10 DEGREES COLDER THAN THE GFS...WHICH WOULD RESULT IN LOWS FROM 0 TO 10 ABOVE. ANOTHER SURGE OF ARCTIC AIR WILL PLUNGE SOUTHEAST INTO THE NORTHERN PLAINS AND UPPER MIDWEST LATE IN THE WEEK...WITH THE CWA ON THE WESTERN FRINGE. 700MB TEMPERATURES REBOUND TO -6 TO -10C WITH HIGHS IN THE 30S. UPPER RIDGE FINALLY BUILDS INTO THE REGION THIS WEEKEND WITH DRY CONDITIONS AND WARMER TEMPERATURES. HIGHS SATURDAY WILL RANGE FROM THE MID 30S TO LOW 40S. SUNDAY/S HIGHS WILL INCREASE BY 5 TO 10 DEGREES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 300 AM MST MON NOV 18 2013 VFR CONDITIONS WITH OCCASIONAL HIGH CLOUDS MOVING FROM WEST TO EAST WILL PREVAIL DURING THE NEXT 24 HOURS. WEST TO SOUTHWEST SURFACE WINDS WILL BE STRONGEST IN THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE TODAY WITH GUSTS OF 30 TO 40 KT. LIGHTER WINDS CAN BE EXPECTED ELSEWHERE WITH SOME GUSTS TO 25 KT. && .FIRE WEATHER... ISSUED AT 300 AM MST MON NOV 18 2013 HIGH PRESSURE BUILDING OVERHEAD WILL BRING MILD TEMPERATURES TO THE DISTRICT TODAY ALONG WITH MOSTLY CLEAR SKIES AND DRY CONDITIONS. HUMIDITIES LOOK TO DROP TO THE LOW 20 PERCENT RANGE THIS AFTERNOON ACROSS THE EASTERN PLAINS. WEST TO SOUTHWEST WINDS WILL REMAIN GUSTY ALONG AND WEST OF THE LARAMIE RANGE...WITH SPEEDS AROUND 50 MPH EXPECTED IN THE WIND PRONE AREAS THROUGH THIS AFTERNOON. SNOW SHOWERS WILL RETURN TO THE MOUNTAINS TUESDAY AFTERNOON AND EVENING AS A WEAK DISTURBANCE MOVES OVERHEAD. MUCH COLDER TEMPERATURES AND INCREASING CHANCES FOR MORE WIDESPREAD SNOW ARE THEN EXPECTED ACROSS THE DISTRICT FOR WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...JAMSKI AVIATION...JAMSKI FIRE WEATHER...RJM
Hazardous weather outlook, Nov 18, 2:28 AM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 228 AM MST MON NOV 18 2013 WYZ101>119-190930- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 228 AM MST MON NOV 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS WILL GUST AS HIGH AS 50 MPH THROUGH EARLY THIS MORNING IN THE NORTH SNOWY RANGE FOOTHILLS NEAR ARLINGTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WESTERLY WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON ALONG AND WEST OF THE LARAMIE RANGE. GUSTS AS HIGH AS 50 MPH ARE EXPECTED. A CHANCE OF SNOW AND MUCH COLDER TEMPERATURES RETURNS TO THE REGION WEDNESDAY NIGHT AND THURSDAY AS AN ARCTIC COLD FRONT MOVES SOUTH ACROSS WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-190930- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 228 AM MST MON NOV 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SNOW AND MUCH COLDER TEMPERATURES RETURNS TO THE REGION WEDNESDAY NIGHT AND THURSDAY AS AN ARCTIC COLD FRONT MOVES SOUTH ACROSS WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Nov 18, 12:05 AM MST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1205 AM MST MON NOV 18 2013 WYZ110-180815- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1205 AM MST MON NOV 18 2013 ...STRONG WINDS NEAR THE ARLINGTON AREA ALONG INTERSTATE 80... STRONG WEST TO SOUTHWEST WINDS HAVE BEEN STEADILY DECREASING TONIGHT...HOWEVER GUSTY WINDS WILL CONTINUE NEAR THE ARLINGTON AREA THROUGH 1 AM. THOSE TRAVELING BETWEEN MILE MARKERS 265 AND 267 THIS EVENING SHOULD BE PREPARED FOR SUSTAINED WINDS OF 30 TO 40 MPH WITH SUDDEN GUSTS TO 50 MPH...ESPECIALLY NEAR THE WAGONHOUND SENSOR. SLOW DOWN WHEN TRAVELING THROUGH THIS AREA TO MAINTAIN CONTROL OF YOUR VEHICLE. RJM
Special weather statement, Nov 18, 1:20 AM MST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 120 AM MST MON NOV 18 2013 WYZ110-181000- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 120 AM MST MON NOV 18 2013 ...STRONG WINDS NEAR THE ARLINGTON AREA ALONG INTERSTATE 80... STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE NEAR THE ARLINGTON AREA THROUGH 3 AM. THOSE TRAVELING BETWEEN MILE MARKERS 265 AND 280 THIS EVENING SHOULD BE PREPARED FOR SUSTAINED WINDS OF 30 TO 40 MPH WITH SUDDEN GUSTS TO 55 MPH...ESPECIALLY NEAR THE WAGONHOUND SENSOR. SLOW DOWN WHEN TRAVELING THROUGH THIS AREA TO MAINTAIN CONTROL OF YOUR VEHICLE. RJM
Special weather statement, Nov 18, 3:14 AM MST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 314 AM MST MON NOV 18 2013 WYZ110-181200- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 314 AM MST MON NOV 18 2013 ...STRONG WINDS NEAR THE ARLINGTON AREA ALONG INTERSTATE 80 THIS MORNING... STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE NEAR THE ARLINGTON AREA THROUGH 5 AM. THOSE TRAVELING THIS MORNING BETWEEN MILE MARKERS 250 AND 280 SHOULD BE PREPARED FOR SUSTAINED WINDS OF 30 TO 40 MPH WITH SUDDEN GUSTS AROUND 50 MPH. SLOW DOWN WHEN TRAVELING THROUGH THIS AREA TO MAINTAIN CONTROL OF YOUR VEHICLE. RJM
Special weather statement, Nov 18, 4:59 AM MST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 459 AM MST MON NOV 18 2013 WYZ110-181400- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 459 AM MST MON NOV 18 2013 ...STRONG WINDS ALONG INTERSTATE 80 NEAR THE ARLINGTON AREA THIS MORNING... STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE NEAR THE ARLINGTON AREA THROUGH 7 AM. THOSE TRAVELING THIS MORNING BETWEEN MILE MARKERS 250 AND 280 SHOULD BE PREPARED FOR SUSTAINED WINDS OF 30 TO 40 MPH WITH SUDDEN GUSTS AROUND 50 MPH. LOCALLY STRONGER GUSTS WILL OCCUR AT MILE MARKER 252 AT HALLECK RIDGE. SLOW DOWN WHEN TRAVELING THROUGH THIS AREA TO MAINTAIN CONTROL OF YOUR VEHICLE. WYZ106-181400- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 459 AM MST MON NOV 18 2013 ...STRONG WINDS NEAR THE BORDEAUX EXIT ALONG INTERSTATE 25 THIS MORNING... STRONG WEST WINDS WILL CONTINUE ALONG INTERSTATE 25 NEAR THE BORDEAUX EXIT THROUGH 7 AM. THOSE TRAVELING THROUGH THIS AREA SHOULD BE PREPARED FOR SUSTAINED WINDS OF 30 TO 40 MPH WITH SUDDEN GUSTS UP TO 55 MPH. SLOW DOWN WHEN TRAVELING THROUGH THIS AREA TO MAINTAIN CONTROL OF YOUR VEHICLE.
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.